Louisiana, 2016Damaging Wind in Louisiana, May 25, 2016
May 25, 2016 · NWS SHV · 1 event in 1 county or zone
Isolated showers and thunderstorms developed over portions of Southcentral Arkansas and Northcentral Louisiana during the late afternoon and early evening hours, as heating and instability interacted with a residual outflow boundary from a complex of showers and thunderstorms that diminished over Central and Southwest Arkansas earlier that morning. One thunderstorm briefly became severe in Union…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated showers and thunderstorms developed over portions of Southcentral Arkansas and Northcentral Louisiana during the late afternoon and early evening hours, as heating and instability interacted with a residual outflow boundary from a complex of showers and thunderstorms that diminished over Central and Southwest Arkansas earlier that morning. One thunderstorm briefly became severe in Union Parish near Farmerville, with damaging winds downing power lines near Lake D'Arbonne. These storms diminished during the evening hours with the loss of heating and instability.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 25, 4:09 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, May 25, 4:09 PM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
509 PM CDT WED MAY 25 2016
.UPDATE...
Have elected to raise pops to chance category across portions of
North central LA and Northeast LA per latest radar trends.
Precipitation amounts will be relatively low but a few rumbles of
thunder can not be ruled out.
&&
.PREV DISCUSSION... /issued 249 PM CDT WED MAY 25 2016/
UPDATE...
SCT showers and TSTMS currently developing over NE LA and SE AR so
will update text and gridded forecasts to account for the remainder
of this Wednesday afternoon. /VIII./
PREV DISCUSSION... /issued 219 PM CDT WED MAY 25 2016/
DISCUSSION...
One more day of quiet conditions expected through late Thursday
morning before SCT showers and TSTMS spread from W to E across the
forecast area for Thursday evening through Saturday morning.
Seasonably strong short wave trough to move SW to NE from the Four
Corners area through the central US through Saturday morning. Expect
numerous showers and TSTMS to develop with this trough. The GFS model
shows some bullseyes of very heavy rainfall across E TX but the ECMWF
model shows lighter totals. Until confidence increases in the storm
timing and rainfall totals...will not issue a Flash Flood Watch at
this time.
Appears Sunday should provide a break from the weather...but another
trough to traverse the area for Memorial Day through Tuesday morning
with SCT to numerous showers and TSTMS expected.
The bottom line for the upcoming holiday weekend is unsettled
conditions with the exception of most of Sunday. Area travelers and
vacationers need to be mindful of developing weather conditions.
Unfortunately...SW flow continues for the middle of next week through
the first days of June with rain in the forecast as another trough
passage is progged. /VIII./
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 84 71 81 / 20 40 50 70
MLU 73 86 72 84 / 20 40 30 40
DEQ 72 82 69 77 / 20 50 60 80
TXK 73 83 70 79 / 20 50 60 80
ELD 73 85 70 82 / 20 50 40 60
TYR 74 82 71 79 / 20 50 60 80
GGG 74 83 71 80 / 20 50 60 70
LFK 75 83 73 82 / 20 50 40 70
&&
.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&
29/08
Hazardous weather outlook, May 25, 10:31 AM CST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 AM CDT WED MAY 25 2016
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-261645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1131 AM CDT WED MAY 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN ISOLATED STRONG THUNDERSTORM OR TWO IS POSSIBLE DURING THIS
WEDNESDAY EVENING THROUGH DAWN OF EARLY THURSDAY MORNING WITH
SMALL HAIL AND GUSTY WINDS POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED EACH DAY THROUGH THE UPCOMING MEMORIAL HOLIDAY WEEKEND.
THE HIGHEST RAIN CHANCES WILL BE THURSDAY AND FRIDAY WITH A FEW
SEVERE STORMS POSSIBLE. THE MAIN CONCERNS WILL BE GUSTY WINDS
THAT COULD RESULT IN DOWNED TREES AND POWER LINES...SMALL
HAIL...DEADLY LIGHTNING...AND BRIEF BUT LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT REQUIRED THROUGH EARLY
THURSDAY MORNING.
VIII.
In the hours before
Special weather statement, May 25, 4:53 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CDT WED MAY 25 2016
LAZ006-252345-
UNION LA-
553 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION PARISH UNTIL
645 PM CDT...
AT 552 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER FARMERVILLE...OR 21 MILES SOUTHWEST OF HUTTIG...MOVING
NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FARMERVILLE...MARION...LITROE...HAILE...CECIL...
OAKLAND AND LINVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON THE NORTH SHORE OF LAKE DARBONNE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3292 9208 3289 9208 3271 9226 3282 9256
3301 9241 3301 9213 3300 9207 3299 9207
3298 9208 3297 9207 3297 9208 3292 9207
TIME...MOT...LOC 2252Z 226DEG 16KT 3281 9242
24Special weather statement, May 25, 5:51 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
651 PM CDT WED MAY 25 2016
LAZ006-014-260030-
UNION LA-OUACHITA LA-
651 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND
NORTHEASTERN OUACHITA PARISHES UNTIL 730 PM CDT...
AT 650 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FARMERVILLE...OR 16 MILES NORTHWEST OF CLAIBORNE...MOVING
SOUTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SWARTZ...STERLINGTON...LOCH LOMON...SPENCER...DESHARD...FAIRBANKS...
ROCKY BRANCH...GUTHRIE AND PERRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3259 9232 3271 9240 3278 9206 3276 9206
3274 9205 3273 9207 3270 9205 3269 9205
3270 9204 3271 9204 3270 9202 3271 9197
3268 9197 3266 9194
TIME...MOT...LOC 2350Z 308DEG 7KT 3276 9231
19Thunderstorm Wind, Union
- When
- May 25, 6:00 PM CST
- Where
- Union County, 1.33 mi WNW of Farmerville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.779, -92.421
Power lines were downed near Lake D'Arbonne in Farmerville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, May 25, 20168 injured · EF4 · 9 events
- Tornado and Hail in Oklahoma, May 25, 2016$20,000 · EF2 · 5 events
- Flash Flooding and Hail in Iowa, May 25 to 26, 2016$450,000 · 1.25 in hail · 34 events
- Damaging Wind in Wisconsin, May 25, 2016$1.5 million · 78 kt wind · 1 event
- Hail and Damaging Winds in Nebraska, May 25, 2016$225,000 · 1 in hail · 7 events
- Flash Flooding and Hail in Missouri, May 25 to 26, 2016$500 · 3 in hail · 66 events
- Hail and Damaging Wind in South Dakota, May 25, 2016$45,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Minnesota, May 25 to 26, 2016$25,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Wisconsin, May 25, 2016$18,000 · 1.25 in hail · 14 events
- Tornadoes and Hail in Minnesota, May 25, 2016$25,000 · EF0 · 6 events
- Hail and Damaging Wind in South Dakota, May 25, 20162.75 in hail · 13 events
- Damaging Winds in South Dakota, May 25, 2016$15,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 627268.